Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 11, NWS Las Vegas, NV

June 12, 2006Mohave County, Arizona; 4 counties in Nevada; Inyo County, San Bernardino County, Tulare County, California

NWS Las Vegas, NV issued this red flag warning at Jun 12, 2006, 2:32 PM MST for Mohave County, Arizona; 4 counties in Nevada; Inyo County, San Bernardino County, Tulare County, California. It took effect at Jun 13, 2006, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2006, 2:32 PM MST (21:32 UTC)
In effect from
Jun 13, 2006, 11:00 AM MST
Expired
Jun 13, 2006, 9:00 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4755 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 122132
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM PDT MON JUN 12 2006

AZZ101-102-CAZ226>229-NVZ460>466-130300-
/O.UPG.KVEF.FW.A.0007.060613T1700Z-060614T0400Z/
/O.NEW.KVEF.FW.W.0011.060613T1800Z-060614T0400Z/
/O.CON.KVEF.FW.W.0010.000000T0000Z-060613T0300Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS-
NORTHWEST PLATEAU-OWENS VALLEY/SOUTHERN INYO FOREST-
DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
232 PM PDT MON JUN 12 2006 /232 PM MST MON JUN 12 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA...
...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM
PDT /9 PM MST/ TUESDAY DUE TO GUSTY SOUTHWEST WINDS...AND LOW
RELATIVE HUMIDITY FOR SOUTHEAST CALIFORNIA...WEST CENTRAL NEVADA AND
NORTHWEST ARIZONA...
...RED FLAG WARNING IN EFFECT FROM 11 AM PDT TO 9 PM PDT DUE TO
SCATTERED DRY THUNDERSTORMS...GUSTY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY FOR FAR SOUTHERN AND SOUTHEAST NEVADA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING. THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ TUESDAY.

DISCUSSION...GUSTY SOUTH WINDS OVER 35 MPH AND RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT WILL CONTINUE ACROSS MUCH OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA LATE THIS
AFTERNOON BEFORE DIMINISHING IN THE EVENING.

A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST WILL SWING
INLAND ACROSS CENTRAL CALIFORNIA AND NEVADA TUESDAY BRINING EVEN
STRONGER AND MORE WIDESPREAD GUSTY WINDS TO THE REGION.

IN ADDITION...THIS SYSTEM WILL PULL MID LEVEL MOISTURE UP THROUGH
SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AND IS EXPECTED TO PRODUCE
SCATTERED DRY THUNDERSTORMS OVER FAR SOUTHERN NEVADA AND EAST
CENTRAL NEVADA DURING THE AFTERNOON THROUGH EARLY EVENING. THESE
DRY AND FAST MOVING STORMS WILL COMBINE WITH GUSTY WINDS AND LOW
RELATIVE HUMIDITIES AND CREATE THE POTENTIAL FOR NUMEROUS FIRE
STARTS OVER FAR SOUTHERN AND SOUTHEAST NEVADA. THE INCREASING
MOISTURE MAY KEEP RELATIVE HUMIDITIES HIGHER THAN 15 PERCENT ABOVE
THE 7000 FOOT LEVEL BUT MINIMUM VALUES WILL AGAIN BE BELOW 15
PERCENT OVER MOST OF THE REGION TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JGA
4 follow-up statements
000 
WWUS85 KVEF 130421
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
921 PM PDT MON JUN 12 2006

AZZ101-102-CAZ226>229-NVZ460>466-131400-
/O.CON.KVEF.FW.W.0011.060613T1800Z-060614T0400Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-NORTHWEST DESERTS-
NORTHWEST PLATEAU-OWENS VALLEY/SOUTHERN INYO FOREST-
DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
921 PM PDT MON JUN 12 2006 /921 PM MST MON JUN 12 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ TUESDAY...

DISCUSSION...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA
COAST WILL SWING INLAND ACROSS CENTRAL CALIFORNIA AND NEVADA
TUESDAY BRINGING GUSTY WINDS TO THE REGION.

IN ADDITION...THIS SYSTEM WILL PULL MID LEVEL MOISTURE UP THROUGH
SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AND IS EXPECTED TO
PRODUCE SCATTERED DRY THUNDERSTORMS OVER FAR SOUTHERN NEVADA AND
EAST CENTRAL NEVADA DURING THE AFTERNOON THROUGH EARLY EVENING.
THESE DRY AND FAST MOVING STORMS WILL COMBINE WITH GUSTY WINDS
AND LOW RELATIVE HUMIDITIES AND CREATE THE POTENTIAL FOR NUMEROUS
FIRE STARTS OVER FAR SOUTHERN AND SOUTHEAST NEVADA. THE INCREASING
MOISTURE MAY KEEP RELATIVE HUMIDITIES HIGHER THAN 15 PERCENT ABOVE
THE 7000 FOOT LEVEL BUT MINIMUM VALUES WILL AGAIN BE BELOW 15
PERCENT OVER MOST OF THE REGION TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 131106
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 AM PDT TUE JUN 13 2006

AZZ102-131900-
/O.NEW.KVEF.FW.A.0008.060614T2000Z-060615T0300Z/
/O.CON.KVEF.FW.W.0011.060613T1800Z-060614T0400Z/
NORTHWEST DESERTS-NORTHWEST PLATEAU-
400 AM MST TUE JUN 13 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING. 

IN ADDITION...THIS SYSTEM WILL PULL MID LEVEL MOISTURE UP THROUGH
SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AND IS EXPECTED TO
PRODUCE SCATTERED DRY THUNDERSTORMS OVER FAR SOUTHERN NEVADA AND
EAST CENTRAL NEVADA DURING THE AFTERNOON THROUGH EARLY EVENING.
THESE DRY AND FAST MOVING STORMS WILL COMBINE WITH GUSTY WINDS
AND LOW RELATIVE HUMIDITIES AND CREATE THE POTENTIAL FOR NUMEROUS
FIRE STARTS OVER FAR SOUTHERN AND SOUTHEAST NEVADA. THE
INCREASING MOISTURE MAY KEEP RELATIVE HUMIDITIES HIGHER THAN
15 PERCENT ABOVE THE 7000 FOOT LEVEL BUT MINIMUM VALUES WILL
AGAIN BE BELOW 15 PERCENT OVER MOST OF THE REGION TODAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

AZZ101-CAZ226>229-NVZ460>466-131900-
/O.CON.KVEF.FW.W.0011.060613T1800Z-060614T0400Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
352 AM PDT TUE JUN 13 2006 /352 AM MST TUE JUN 13 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS IS CONTINUING THE RED FLAG 
WARNING FOR THIS AFTERNOON AND EVENING. 

SOUTHERLY WINDS ARE EXPECTED TO INCREASE UP TO 30 MPH WITH GUSTS TO 
45 MPH WHILE SYSTEM WILL PULL MID LEVEL MOISTURE UP THROUGH SOUTHERN 
CALIFORNIA AND SOUTHERN NEVADA. THIS WILL PRODUCE SCATTERED DRY 
THUNDERSTORMS OVER FAR SOUTHERN NEVADA AND EAST CENTRAL NEVADA 
DURING THE AFTERNOON THROUGH EARLY EVENING. THESE DRY AND FAST 
MOVING STORMS WILL COMBINE WITH GUSTY WINDS AND LOW RELATIVE 
HUMIDITIES AND CREATE THE POTENTIAL FOR NUMEROUS FIRE STARTS OVER 
FAR SOUTHERN AND SOUTHEAST NEVADA. THE INCREASING MOISTURE MAY KEEP 
RELATIVE HUMIDITIES HIGHER THAN 15 PERCENT ABOVE THE 7000 FOOT LEVEL 
BUT MINIMUM VALUES WILL AGAIN BE BELOW 15 PERCENT OVER MOST OF THE 
REGION TODAY

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 131811
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1111 AM PDT TUE JUN 13 2006

AZZ102-132200-
/O.CON.KVEF.FW.W.0011.000000T0000Z-060614T0400Z/
/O.CON.KVEF.FW.A.0008.060614T2000Z-060615T0300Z/
NORTHWEST DESERTS-NORTHWEST PLATEAU-
1111 AM MST TUE JUN 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR NORTHWEST ARIZONA DUE TO GUSTY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING DUE TO GUSTY
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

DISCUSSION...GUSTY SOUTHWEST WINDS OVER 35 MPH WILL OCCUR ACROSS
NORTHWEST ARIZONA THIS AFTERNOON AND EVENING AS A WEATHER
DISTURBANCE SWINGS ACROSS THE GREAT BASIN. ISOLATED DRY
THUNDERSTORMS ARE ALSO POSSIBLE OVER THE NORTHWEST PLATEAU THIS
AFTERNOON. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT AND WILL
COMBINE WITH THE GUSTY SOUTHWEST WINDS TO CREATE CRITICAL FIRE
WEATHER CONDTIONS.

GUSTY SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN WEDNESDAY
AFTERNOON AND EVENING AS A TROUGH OF LOW PRESSURE LINGERS OVER THE
GREAT BASIN. DRY CONDITIONS WILL HOLD AND RELATIVE HUMIDITY VALUES
WILL REMAIN BELOW 15 PERCENT DURING THE AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

AZZ101-CAZ226>229-NVZ460>466-132200-
/O.CON.KVEF.FW.W.0011.000000T0000Z-060614T0400Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
1111 AM PDT TUE JUN 13 2006 /1111 AM MST TUE JUN 13 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA DUE TO
GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

DISCUSSION...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND
CONTINUE THIS EVENING WITH SUSTAINED SPEEDS UP TO 30 MPH AND GUSTS
TO 45 MPH IN MANY AREAS. THE SYSTEM WILL ALSO SPREAD MID LEVEL
MOISTURE ACROSS SOUTHEAST NEVADA AND PRODUCE SCATTERED DRY
THUNDERSTORMS...MAINLY OVER LINCOLN COUNTY THIS AFTERNOON. THESE
DRY AND FAST MOVING STORMS WILL COMBINE WITH GUSTY WINDS AND LOW
RELATIVE HUMIDITIES AND CREATE THE POTENTIAL FOR NUMEROUS FIRE
STARTS OVER LINCOLN COUNTY. THE INCREASING MOISTURE MAY KEEP
RELATIVE HUMIDITIES HIGHER THAN 15 PERCENT ABOVE THE 7000 FOOT
LEVEL BUT MINIMUM VALUES WILL AGAIN BE BELOW 15 PERCENT OVER MOST
OF THE REGION TODAY

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 132204
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
304 PM PDT TUE JUN 13 2006

AZZ102-140400-
/O.CON.KVEF.FW.W.0011.000000T0000Z-060614T0400Z/
/O.CON.KVEF.FW.A.0008.060614T2000Z-060615T0300Z/
NORTHWEST DESERTS-NORTHWEST PLATEAU-
304 PM MST TUE JUN 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR NORTHWEST ARIZONA DUE TO GUSTY SOUTHWEST WINDS AND LOW
RELATIVE HUMIDITY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING DUE TO GUSTY
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

DISCUSSION...SOUTHWEST WINDS GUSTING BETWEEN 35 AND 45 MPH WERE
REPORTED AT NUMEROUS AUTOMATED SITES ACROSS NORTHWEST ARIZONA THIS
AFTERNOON AND THESE SPEEDS WILL CONTINUE THROUGH EARLY EVENING. RELATIVE
HUMIDITIES WILL BE BELOW 15 PERCENT AND WILL COMBINE WITH THE
GUSTY SOUTHWEST WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS
UNTIL 9 PM MST.

SOUTHWEST WINDS ARE EXPECTED TO DEVELOP AGAIN WEDNESDAY ALTHOUGH
SPEEDS WILL NOT BE AS HIGH AS THOSE OBSERVED TODAY. HOWEVER...
GUSTS MAY EXCEED 35 MPH IN THE WEDNESDAY AFTERNOON AND EVENING AS
A TROUGH OF LOW PRESSURE LINGERS OVER THE GREAT BASIN. DRY
CONDITIONS WILL CONTINUE AND RELATIVE HUMIDITY VALUES WILL REMAIN
BELOW 15 PERCENT DURING THE AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

AZZ101-CAZ226>229-NVZ460>466-140400-
/O.CON.KVEF.FW.W.0011.000000T0000Z-060614T0400Z/
LAKE MEAD NRA/COLORADO RIVER AZ SIDE-
OWENS VALLEY/SOUTHERN INYO FOREST-DEATH VALLEY NATIONAL PARK-
MOJAVE DESERT (INCLUDING MOJAVE NATIONAL PRESERVE)-
LOWER COLORADO RIVER VALLEY-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER NV SIDE-
304 PM PDT TUE JUN 13 2006 /304 PM MST TUE JUN 13 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/
THIS EVENING FOR SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA DUE TO
STRONG AND GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

DISCUSSION...SOUTHWEST WINDS GUSTING BETWEEN 35 AND 50 MPH WERE
OBSERVED AT NUMEROUS AUTOMATED SIGHTS ACROSS SOUTHEAST CALIFORNIA
AND SOUTHERN THIS AFTERNOON AND THESE SPEEDS WILL CONTINUE INTO
THE EVENING. RELATIVE HUMIDITIES WILL GENERALLY REMAIN BELOW 15
PERCENT ACROSS THE REGION BEFORE WINDS DIMINISH BETWEEN 8 PM AND
9 PM PDT.

A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 11, 9:30 PM MST, 17 hours 2 minutes earlier.

Area forecast discussion, Jun 11, 9:30 PM MST, 17 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
930 PM PDT MON JUN 11 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST
WILL SWING ACROSS THE CENTRAL GREAT BASIN TUESDAY AND PRODUCE GUSTY
SOUTHWEST WINDS. ISOLATED TO SCATTERED DRY THUNDERSTORMS WILL ALSO
DEVELOP OVER PARTS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE
SYSTEM WILL LIFT TO THE NORTHEAST TUESDAY NIGHT. BREEZY CONDITIONS
MAY CONTINUE THROUGH THURSDAY AS ANOTHER AREA OF LOW PRESSURE OVER
THE PACIFIC NORTHWEST GRADUALLY MOVES EAST.
&&

.UPDATE...FORECAST REMAINS ON TRACK THIS EVENING WITH UPPER LOW OFF
THE CENTRAL CALIFORNIA COAST PROGGED TO MOVE INLAND AND ACROSS THE
CWA TUESDAY/WEDNESDAY. MAIN CONCERN WILL CONTINUE TO BE FIRE WEATHER
WITH AFTERNOON WINDS AND THE POTENTIAL FOR ISOLATED CONVECTION ON
TUESDAY. PREV DISCUSSION HANDLES WELL. WILL UPDATE REST OF TONIGHT
TO REMOVE EVENING WORDING FROM FORECAST...OTHERWISE NO ADDITIONAL
UPDATES PLANNED.

.PREV DISCUSSION...325 PM PDT SHORT TERM...THE SURFACE PRESSURE
ANALYSIS SHOWED MOST OF THE FORECAST AREA WAS IN THE SURFACE TROUGH
WITH THE GRADIENT MAINLY BETWEEN THE COAST AND BARSTOW. AUTOMATED
SENSORS WERE INDICATING GUSTS NEAR OR OVER 40 MPH IN
INYO...ESMERALDA AND CENTRAL NYE COUNTIES AND THE WIND ADVISORY WILL
REMAIN IN EFFECT THROUGH THIS EVENING. WATER VAPOR IMAGERY SHOWED
THE CLOSED LOW OFF THE CENTRAL CALIFORNIA COAST HAD BECOME AN OPEN
TROUGH SINCE THIS MORNING AND A SHORTWAVE COULD BE SEEN ENTERING THE
BASE OF THE TROUGH ON THE BACK SIDE OF THE SYSTEM. THE MAIN FORECAST
PROBLEM CENTERS AROUND THIS SHORTWAVE WHICH IS FORECAST TO SWING
ACROSS CENTRAL NEVADA THURSDAY. THE 12Z NAM AND GFS CONTINUE TO
INDICATE MOISTURE OFF THE BAJA COAST WILL BE ENTRAINED IN THE
SOUTHWEST FLOW AND COMBINE WITH BROAD UPWARD FORCING BETWEEN 18Z AND
00Z WITH THE INCOMING SYSTEM. PRECIPITABLE WATER IMAGERY SHOWED A
CLEAR NORTHWARD MIGRATION OF AN AREA OF ONE INCH OR HIGHER OFF THE
BAJA COAST WHICH LENDS CONFIDENCE TO THE FORECAST. THIS SCENARIO
WOULD RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS WITH LITTLE OR
NO RAIN FROM EASTERN SAN BERNARDINO COUNTY UP THROUGH CLARK AND
LINCOLN COUNTIES DURING THE LATE MORNING AND AFTERNOON. ALSO...WINDS
SHOULD BE STRONGER FOR LINCOLN COUNTY TUESDAY SO THAT AREA HAS BEEN
INCLUDED IN THE WIND ADVISORY. THE SHORTWAVE QUICKLY LIFTS TO THE
NORTHEAST TUESDAY EVENING FOLLOWED BY A SOMEWHAT DIMINISHED
SOUTHWEST FLOW WEDNESDAY AND THURSDAY AS LOW PRESSURE OFF THE
PACIFIC NORTHWEST GRADUALLY MIGRATES TO THE EAST.

.LONG TERM...LITTLE TO NO ADJUSTMENT MADE TO THE EXTENDED DUE TO
INCREASED FOCUS ON THE SHORT TERM FIRE WEATHER CONCERNS. MODEL
AGREEMENT IS GENERALLY POOR FRIDAY AND BEYOND AS THE GFS CONTINUES
AS THE MORE PROGRESSIVE MODEL TAKING THE THURSDAY TROUGH EAST TO NEW
MEXICO BY FRIDAY FOLLOWED BY RIDGING SATURDAY. THE ECMWF DEPICTION
OF THE TROUGH IS SIMILAR TO THE PREVIOUS RUN DROPPING A LOW
BASICALLY OVER THE SOUTHERN CWA FRIDAY AND THEN EVER SO SLOWLY
MOVING IT EAST TO THE ARIZONA/NEW MEXICO BORDER BY MONDAY. THIS IS
MUCH DIFFERENT THAN WHAT THE 12Z EC FORECAST SHOWED YESTERDAY. WITH
LOW CONFIDENCE...LITTLE CHANGE WAS WARRANTED IN THE EXTENDED ANYWAY.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA
COAST WILL SWING INLAND ACROSS CENTRAL CALIFORNIA AND NEVADA
TUESDAY. THIS SYSTEM WILL PULL MID LEVEL MOISTURE UP THROUGH
SOUTHERN CALIFORNIA AND SOUTHERN NEVADA AND IS EXPECTED TO PRODUCE
SCATTERED DRY THUNDERSTORMS OVER FAR SOUTHERN NEVADA AND EAST
CENTRAL NEVADA DURING THE AFTERNOON THROUGH EARLY EVENING. THESE DRY
AND FAST MOVING STORMS WILL COMBINE WITH GUSTY WINDS AND LOW
RELATIVE HUMIDITIES AND CREATE THE POTENTIAL FOR NUMEROUS FIRE
STARTS OVER FAR SOUTHERN AND SOUTHEAST NEVADA. THE INCREASING
MOISTURE MAY KEEP RELATIVE HUMIDITIES HIGHER THAN 15 PERCENT ABOVE
THE 7000 FOOT LEVEL BUT MINIMUM VALUES WILL AGAIN BE BELOW 15
PERCENT OVER MOST OF THE REGION TUESDAY.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...KDRA...
KBIH...KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED WARNING 11 AM UNTIL 9 PM TUESDAY FOR ZONES 460-466.
      WIND ADVISORY 11 AM TO 9 PM TUESDAY FOR ZONES 14 AND 15.
.AZ...RED FLAG WARNING 11 AM TO 9 PM TUESDAY FOR ZONES 101-102.
.CA...RED FLAG WARNING 11 AM TO 9 PM TUESDAY FOR ZONES 226-229.
      WIND ADVISORY 11 AM TO 9 PM TUESDAY FOR ZONES 26 AND 27.

JENSEN/ADAIR/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jun 12, 5:03 AM MST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
503 AM PDT MON JUN 12 2006

AZZ001>003-036-CAZ026>029-NVZ014>022-131215-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
503 AM PDT MON JUN 12 2006 /503 AM MST MON JUN 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM UNTIL 9 PM THIS
EVENING. SOUTH WINDS WILL INCREASE ACROSS THOSE AREA WITH SUSTAINED
WIND SPEEDS AROUND 20 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. RELATIVE
HUMIDITY VALUES WILL FALL TO BELOW 15 PERCENT BY LATE MORNING DUE TO
POOR RECOVERY OVERNIGHT. EXTREME FIRE BEHAVIOR WILL OCCUR UNDER
THESE CONDITIONS. PLEASE REFER TO THE LATEST STATEMENT ISSUED BY THE
NATIONAL WEATHER SERVICE IN LAS VEGAS FOR FURTHER DETAILS. BOATERS
SHOULD ALSO PAY PARTICULAR ATTENTION TO THE FORECAST AS GUSTS TO 25
MPH ARE POSSIBLE TODAY. SEAS MAY BECOME CHOPPY DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS AND ERRATIC FIRE BEHAVIOR WILL
CONTINUE INTO TUESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
ALL OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND MUCH OF EASTERN
CALIFORNIA. SUSTAINED WIND SPEEDS AROUND 20 MPH WITH GUSTS UP TO 45
MPH ARE POSSIBLE ON TUESDAY. WIND GUSTS MAY REACH UP TO 25 MPH
CAUSING CHOPPY SEAS. BOATERS SHOULD PAY ATTENTION TO THE LATEST
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED ALTHOUGH SPOTTERS ARE
ENCOURAGED TO REPORT ANY WINDS WHICH MEET ADVISORY CRITERIA.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:54 AM MSTWind AdvisoryVEFEsmeralda, Nye15 hr
Jun 12, 4:54 AM MSTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye39 hr

Nearby

Red Flag Warnings in Nevada, 2006Red Flag Warnings in California, 2006Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.